Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 309, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 25, 2007, 5:27 PM EDT for Dade County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 25, 2007, 6:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 5:32 PM EDT | HAIL 0.75 | 3 Nw Trenton, GA | ON HARTLINE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 252127 SVRFFC GAC083-252200- /O.NEW.KFFC.SV.W.0309.070725T2127Z-070725T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN NORTHWEST GEORGIA * UNTIL 600 PM EDT * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR TRENTON...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW ENGLAND. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3497 8561 3479 8557 3480 8544 3496 8541 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:07 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 25, 4:07 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 PM EDT WED JUL 25 2007 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEAK EAST-WEST ORIENTED SURFACE TROUGH JUST TO OUR NORTH ACROSS TENNESSEE THIS AFTERNOON WITH MID/UPPER LEVEL SHORTWAVES ROTATING AROUND THE UPPER LOW ACROSS OHIO. THESE TWO FEATURES ARE PROVIDING AMPLE FORCING IN A MODERATELY UNSTABLE ENVIRONMENT FOR THUNDERSTORMS THIS AFTERNOON JUST TO OUR NORTH. SIMILAR INSTABILITY EXISTS FROM NORTHWEST GEORGIA BACK TOWARD MACON AND VIDALIA AND POINTS WEST OF THAT...WITH LESS FORCING IN OUR AREA AND ESPECIALLY SOUTH. DRY 50 DEGREE DEWPOINT AIR OVER NORTHEAST GEORGIA HAS SUPPRESSED ANY DEVELOPMENT THERE. EXPECT SCATTERED STORMS TO LESSEN IN COVERAGE WITH FAIRLY TYPICAL DIURNAL PATTERN IN MOST AREAS...THOUGH STORMS MAY HOLD ON LONGER OVERNIGHT IN THE NORTH. THE LOCATION OF THE TROUGH IS POORLY RESOLVED IN THE FORECAST MODELS...BUT INDICATIONS ARE FOR SOME SOUTHWARD DRIFT THROUGH THE NEXT FEW DAYS...LEADING TO ENHANCED PRIMARILY AFTERNOON AND EVENING THUNDERSTORM COVERAGE THURSDAY AND FRIDAY. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER LEVEL PATTERN TRANSITIONS FROM CURRENT DOMINANT UPPER LOW TO WELL TO OUR NORTH TODAY TO A UPPER RIDGE BUILDING OVER THE SOUTHERN PLAINS WITH A TROUGH DIGGING INTO THE MID-ATLANTIC STATES. THIS CHANGE WILL PLACE US IN NORTHWEST FLOW ALOFT WITH A SERIES OF SHORTWAVES TRAVERSING GEORGIA THROUGH THE WEEKEND...WITH A PRETTY GOOD LIKELIHOOD OF MORE VIGOROUS STORMS DURING THE AFTERNOONS AND EVENINGS ON SATURDAY OVER NORTH GEORGIA AND ON SUNDAY MORE FOCUSED OVER CENTRAL GEORGIA. NORTHWEST WINDS BEHIND LEE TROUGH LATE SUNDAY...ALLOWING DRIER AIRMASS TO WORK INTO THE LOCAL AREA. THUS...DEPICTED ONLY LOW SCATTERED PRECIP CHANCES EACH DAY. LITTLE CHANGE TO TEMPERATURES NEAR CLIMATOLOGY AND GUIDANCE THROUGH THE PERIOD...OTHER THAN MINOR ADJUSTMENTS BASED ON LOCAL MODEL BIASES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 68 91 70 / 20 40 30 40 30 ATLANTA 71 89 72 91 71 / 20 40 30 40 30 BLAIRSVILLE 63 80 62 84 66 / 30 50 30 40 30 CARTERSVILLE 66 89 67 91 67 / 20 50 30 40 30 COLUMBUS 70 92 72 93 73 / 20 50 30 40 30 GAINESVILLE 69 87 69 90 70 / 30 50 30 40 30 MACON 69 91 71 93 72 / 20 50 30 40 30 ROME 69 91 69 92 70 / 30 50 30 40 30 PEACHTREE CITY 65 89 67 91 67 / 20 40 30 40 30 VIDALIA 71 91 71 92 72 / 20 50 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH
Hazardous weather outlook, Jul 25, 10:48 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT WED JUL 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1048 AM EDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS ALL BUT NORTHEAST GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE SLOWLY WEST. WEAK HIGH PRESSURE AT THE SURFACE WILL REMAIN CENTERED OVER THE MID ATLANTIC STATES. .PRIMARY HAZARDS... CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS THIS AFTERNOON AND EVENING. .DISCUSSION... LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS THE STATE TODAY WITH DEWPOINT TEMPERATURES NOW IN THE MID TO UPPER 60S ACROSS ALL BUT EAST AND NORTHEAST GEORGIA. WITH THE INCREASED MOISTURE AND AFTERNOON TEMPERATURES IN THE UPPER 80S TO NEAR 90...INSTABILITY WILL BE MODERATE. LIFTED INDEX VALUES SHOULD REACH -2 TO -4 AND CAPE VALUES OF 1000 TO 1500 ACROSS ALL BUT NORTHEAST GEORGIA...WHERE DRIER AND COOLER AIR REMAIN IN PLACE. A FEW STORMS MAY APPROACH SEVERE LEVELS...HOWEVER ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 25, 4:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT WED JUL 25 2007 GAZ001-002-252100- 426 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE AND WALKER COUNTIES UNTIL 500 PM EDT... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHERN DADE COUNTY OVER WILDWOOD...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTHERN DADE AND NORTHERN WALKER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW ENGLAND...HINKLES...WILDWOOD...HIGH POINT...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...CHICKAMAUGA...ROSSVILLE AND FAIRVIEW. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THE AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 25, 5:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT WED JUL 25 2007 GAZ086-252130- 500 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN EMANUEL COUNTY UNTIL 530 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GEORGE L. SMITH STATE PARK TO OAK PARK...MOVING NORTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS EMANUEL COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GEORGE L. SMITH STATE PARK...STILLMORE...OAK PARK...GARFIELD...MODOC...SWAINSBORO...SUMMERTOWN...NUNEZ AND LEXSY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 25, 5:02 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT WED JUL 25 2007 GAZ001>003-252200- 502 PM EDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN DADE...WALKER AND CATOOSA COUNTIES UNTIL 600 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN SOUTHEAST TENNESSEE FROM GRAYSVILLE TO 16 MILES NORTHWEST OF TRENTON...MOVING SOUTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PORTIONS OF DADE...WALKER AND CATOOSA COUNTIES THROUGH 600 PM EDT. STRONG WINDS COULD OCCUR IN WELL IN ADVANCE OF THE ARRIVAL OF THESE STORM. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILDWOOD...ROSSVILLE...LOOKOUT MOUNTAIN...NEW ENGLAND...TRENTON...RINGGOLD...AND CLOUDLAND STATE PARK. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THE AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.